Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 58, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 21, 2018, 8:09 PM CDT for Iowa County, Iowa. It took effect at Jun 23, 2018, 5:30 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 8:09 PM CDT (01:09 UTC)
- In effect from
- Jun 23, 2018, 5:30 AM CDT
- Expired
- Jun 22, 2018, 8:14 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 124 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Marengo (MROI4).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05453100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 21, 7:05 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 21, 7:05 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
705 PM CDT Thu Jun 21 2018
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 229 PM CDT Thu Jun 21 2018
18z surface data has a weak low near KDSM and another near KSTJ. A
warm front ran east from the low near KDSM into central Illinois to
another weak low near KPIA. Dew points were in the 70s to the south
and east of the KPIA low with 60s across the upper Midwest and into
the Plains.
&&
.SHORT TERM...(This Evening through Friday)
ISSUED AT 229 PM CDT Thu Jun 21 2018
Through sunset... Based on radar and satellite trends the band of
showers and thunderstorms across the area will become more east west
oriented somewhere between highway 30 and I-80. This area will be at
risk for heavy rainfall and the reason the flash flood watch was
expanded to the south and east of the current watch. The risk of
heavy rainfall north of highway 30 is decreasing.
As the upper low drifts slowly east southeast across northern
Missouri, the previously mentioned band of showers and thunderstorms
will persist across the same area. Given the continued high moisture
content of the atmosphere, heavy rainfall is likely.
Late tonight the thunderstorms will decrease in areal coverage but
rain showers are expected to continue. Toward sunrise Friday
precipitation is expected to be mainly in the form of rain showers
with very little if any thunderstorms.
On Friday, rain showers will continue across the area during the
morning. As the upper low moves into southern Illinois during the
afternoon areal coverage of the rain showers will decrease
from west to east.
.LONG TERM...(Friday Night through Thursday)
ISSUED AT 229 PM CDT Thu Jun 21 2018
Near to below normal temperatures with next precipitation event
toward middle of next week.
Long Term Forecast Confidence Assessment...fair to good or average
to above average. Little sensible weather issued until Tuesday
into Wednesday of next week with some mins next four days possibly
up to 3+ degrees too mild with favored radiational cooling and
maybe patchy fog.
Friday night...amount of clearing questionable with subsidence suggesting
clearing most locations by daybreak. If occur then mins may be too
low by up to 3 degrees or middle 50s with some lower 50s in north.
Saturday through Monday...partly cloudy overall with possibly mostly
clear conditions and dry to mostly dry with below normal temperatures.
Highs mostly upper 70s to lower 80s and lows mostly lower 60s
with risk with good radiational cooling for some lows 3+ degrees
lower with some upper 50s possible. This would be roughly 3 to 5
degrees below normal with moderate humidity levels.
Tuesday through Thursday...warmer and more humid with good chance for
showers and storms with moderate to potentially lower end heavy amounts
possible. Storm track supports most favored severe threat may be to
our south which will take another 24 hours to clarify. Highs will be
impacted by clouds with lower to middle 80s on Tuesday and mostly 85
to 90 Wednesday and Thursday and good first estimate. Mins in the
65 to 70 degree range as higher dewpoints move in.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 704 PM CDT Thu Jun 21 2018
The upper low in Northern MO will slowly move into southern IL through
this period. IFR/MVFR conditions will be seen with SHRA/Isold TSRA
through 18z/22. Northeast wind around 10 knots or less.
&&
.HYDROLOGY...
Issued at 229 PM CDT Thu Jun 21 2018
Significant rains over the Midwest the past week is resulting current
and new river flooding over the forecast area. Depending on additional
further changes on these forecast over the next several days.
The Mississippi River will continue rising for at least the next 1 to
2 weeks with minor to moderate flooding forecast from Dubuque to Gregory
Landing. The river is expected to go above flood stage within the next
3 to 7 days so flood watches and warnings have been issued for numerous
forecast points. Even before these recent rains the river was rising
from very heavy rainfall that occurred in Minnesota and Wisconsin several
days ago.
A flood watch is also in effect for the Iowa River at Marengo, the Pecatonica
River at Freeport, and the Rock River at Como. This is due to uncertainty
in rainfall with possibly additional heavy rainfall falling further
south then previous forecast which may result in impacts on the river
crests.
Rounds of showers and isolated thunderstorms will continue through Friday.
Then, more widespread showers and thunderstorms arrive by the middle
of next week with the potential for more significant and possibly heavy
rainfall. Stay tuned for later forecasts and updates.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Friday morning for Cedar-Clinton-
Jackson-Johnson-Jones-Linn-Louisa-Muscatine-Scott-
Washington.
IL...Flash Flood Watch through Friday morning for Bureau-Carroll-
Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-Stephenson-
Whiteside.
MO...NONE.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...16
AVIATION...Haase
HYDROLOGY...16Hazardous weather outlook, Jun 21, 4:21 AM CDT, 15 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 421 AM CDT Thu Jun 21 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 421 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Expect periods of showers and thunderstorms today and tonight. Flash flooding and more prolonged flooding are possible, especially along and east of a line from Manchester to Moline, where a Flash Flood Watch is in effect. A few strong storms are possible later this afternoon and evening, with gusty winds the main threat. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are possible Friday, with no severe weather expected. Flooding is expected to continue on some tributary rivers. Rounds of heavy rainfall may also cause additional river sites to rise later this week. Please see the latest Flood Statements and Flood Warnings for details. There is a low chance of non-severe thunderstorms late Saturday into Sunday. More widespread storms are expected late Monday into Tuesday, with some potential for heavy rain and severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight, mainly for reports of flash flooding and high water. RP Kinney
In the hours before
Local storm report, Jun 21, 4:46 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HEAVY RAIN 1 WNW COU FALLS 41.82N 91.69W
06/21/2018 M2.80 INCH JOHNSON IA TRAINED SPOTTER
TOTAL RAINFALL SINCE 11AM.
&&
PSLocal storm report, Jun 21, 5:21 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
06/21/2018 M4.30 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL TOTAL AS OF 5PM.
&&
PSLocal storm report, Jun 21, 6:00 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
06/21/2018 M2.90 INCH HENRY IL TRAINED SPOTTER
RAINFALL AS OF 6PM.
&&
PSLocal storm report, Jun 21, 6:09 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 WNW FOUNTAIN SPRINGS 42.64N 91.40W
06/21/2018 M2.40 INCH DELAWARE IA TRAINED SPOTTER
24-HR RAINFALL TOTAL.
&&
PSLocal storm report, Jun 21, 7:02 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 3 NE MUSCATINE 41.45N 91.04W
06/21/2018 MUSCATINE IA NWS EMPLOYEE
3+ FT DEEP WATER OVER ROADS WITH SEVERAL
STALLED VEHICLES. STRONG CURRENT OVER ROAD.
&&
GROSSLocal storm report, Jun 21, 7:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HEAVY RAIN 1 WSW MAGNOLIA 41.11N 89.21W
06/21/2018 M1.60 INCH PUTNAM IL TRAINED SPOTTER
RAIN FELL IN 1 HR 45 MIN.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:16 PM CDT | River Flood Watch | DVN | Cedar, Louisa, Muscatine | 12 hr |
| Jun 22, 8:10 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 10 days |
| Jun 22, 9:43 AM CDT | River Flood Watch | DVN | Louisa | 10 hr |
| Jun 22, 10:59 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Jun 22, 11:06 AM CDT | River Flood Watch | DVN | Dubuque | 3 days |
| Jun 21, 8:57 PM CDT | River Flood Warning | DVN | Whiteside | 44 hr |
| Jun 21, 10:30 PM CDT | Special Weather Statement | DVN | Hancock | 90 min |
| Jun 22, 10:59 AM CDT | River Flood Warning | DVN | Hancock | 19 days |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.